MAUDE Adverse Event Report: COCHLEAR LIMITED NUCLEUS HYBRID L24; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM

COCHLEAR LIMITED NUCLEUS HYBRID L24; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Model Number CI24RE (L24)
Medical Device Problem Codes Failure to Deliver Shock/Stimulation (1133); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Head Injury (1879)
Date of Event 02/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient sustained a head trauma due to an accident (specific date not reported) leading to a loss of implant function.Subsequently, the device was explanted on (b)(6) 2025, and the patient was reimplanted with another cochlear device within the same surgery.
 
Additional Manufacturer Narrative
Based on clinical symptoms and troubleshooting performed (date not reported) it was determined that the results are consistent with a device malfunction.
 
Additional Manufacturer Narrative
The previous or initial mdr submitted on july 03, 2025, was filed inadvertently.No device failure occurred.

Brand Name
NUCLEUS HYBRID L24
Common Device Name
NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LIMITED
1 university avenue
macquarie university
nsw 2109
AS  2109
Manufacturer (Section G)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS   2109
Manufacturer Contact
shalini rajandran krishnan
unit ug-1, vertical podium
no. 8 jalan kerinchi
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key21590637
Report Number6000034-2025-00877
Device Sequence Number15684637
Product Code MCM
UDI-Device Identifier09321502012089
UDI-Public(01)09321502012089(11)160712(17)180711
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P130016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/11/2018
Device Model NumberCI24RE (L24)
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer06/09/2025
07/23/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date07/03/2025
08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale